One of those days

Just having one of those days when I feel like I'll never be OK. After over medication I keep reading 6-8 weeks for you to physically feel normal. I know so many on here aren't medicated enough, but for those who have experienced overmedication was it really that long? Maybe longer? I want to sleep on my own again. I still have a "rapid transit" problem in terms of digestion.

4 Replies

oldestnewest
  • Hello maryd212,

    It obviously varies with each person as we are all different but a general guide would be to say thyroxine has a half life of 6-7 days. This means it takes 6-7 days after stopping for the amount to drop 50% in your blood stream....and then another 6-7 days to reach 25%....and then another 6-7 days to reach 12.5%......

    However, wikipedia says 6 -7 days is for euthyroid people and it actually takes 9 -10 days for hypothyroid people.

    Thyroid hormones are primarily eliminated by the kidneys (approximately 80%), with urinary excretion decreasing with age.The remaining 20% of T4 eliminated in the stool.

    Hence your digestive problems.

    Be positive....you are heading the right way.

    Flower

    en.wikipedia.org/wiki/Levot...

  • Thanks. I just had a rough night last night as my family is sick of hearing about this. My high school daughter gets upset with me when I have a hard time getting excited about what she's doing in school. I don't get happy about anything. I'm worried that this has permanently changed me.

  • No maryd212,

    You will get used to it all.... when you feel better.

    Under or over medication can make us feel overwhelmed, anxious and it makes me hugely irrational....lol

    You will get there, just be patient and kind to yourself,

    F

  • Hi Mary212,

    Almost inevitable that in order to achieve your optimal dose you will at some point over medicate. It has happened to me more than once. Of course it does depend how much you have over medicated by..... when it's happened to me I normally take a complete break from taking my meds for a few days then restart at a lower dose -usually feel sorted within 7-10 days. Never had to wait 6weeks!! So take heart you should feel much better soon 😊

You may also like...